MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RW30
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility and the investigation is currently ongoing.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history records and the product release decision control sheet of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device is currently under evaluation.
 
Event or Problem Description
The user facility reported a pressure increase when using the capiox device.Follow up communication with the user facility confirmed the following information: perfusion started at 10:36 with a delta p about 120mmhg; pressure continuously increased up to 420mmhg at 11:00; it was reported that the complete machine was exchanged; the procedure was completed successfully; and it was reported that there was no harm to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found no obvious anomalies.The actual sample, after having been rinsed and dried, was subjected to another visual inspection.No anomalies were revealed.The actual sample was built into a circuit with tubes and bovine blood was circulated through it.The pressure drop was determined at each flow rate.The obtained values were verified to meet manufacturing specification.The bovine blood was circulated in the sample for 6 hours.There was no generation of obstruction.Saline solution flowed through the circuit to remove the blood.Subsequent visual inspection of the actual sample confirmed that there were no formation of clotting.Review of the provided pump record noted that at 11:00, the blood flow rate and cystic temperature was noted to have decreased.There is no evidence that this event was related to a device defect or malfunction.The evaluation result verified that the actual sample, after having been rinsed and dried, was the normal product with no occlusion related issue.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the pressure became decreased gradually while the patient was being cooled down.From this it is assumable that cold agglutination occurred, resulting in an obstruction in the oxygenator module.The device labeling does address the potential for such an occurrence in the instruction for use (ifu) with the statement such as the following: "do not reduce heparin during circulation.Otherwise, blood clotting might occur.Adequate heparinization of the blood is required to prevent it from clotting in the system." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5971387
Report Number9681834-2016-00228
Device Sequence Number441262
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public04987350701169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberCX*FX15RW30
Device Lot Number160425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight63